MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP215H
Medical Device Problem Codes Material Frayed (1262); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: an unopened sample of product code vcp215, lot pbz938 was returned for analysis.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problem and examined along of the strand and no defects, fraying suture or diameter issue were noted.A functional test was performed to strands using a federal gauge to measure the suture diameter and the result meet the requirements.Per the condition of the representative sample, no performance fraying suture intra-op or suture diameter was found and the tested sample met the finished goods requirements.A manufacturing record evaluation was performed for the finished device lot number pbz938 and no non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on unknown date in 2019 and suture was used.The suture was fraying during use, and almost popping off from the needle.The suture felt thinner than normal and weak composition.The suture felt as if it was going to rip when securing to tie the knot.There were no adverse patient consequences reported.

Brand Name
VICRYL PLUS SUTURE 27"(70CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8689022
Report Number2210968-2019-82631
Device Sequence Number16731591
Product Code GAM
UDI-Device Identifier10705031051683
UDI-Public10705031051683
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberVCP215H
Device Lot NumberPBZ938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/11/2019
Patient Sequence Number1